Alert archive / Virginia / Wind Advisories in 2014
Wind Advisory 3, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Mar 12, 2014, 1:27 PM EDT for Currituck County, North Carolina; 9 counties in Virginia; 4 counties in Maryland. It took effect at Mar 12, 2014, 6:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2014, 1:27 PM EDT (17:27 UTC)
- In effect from
- Mar 12, 2014, 6:00 PM EDT
- Expired
- Mar 13, 2014, 11:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northampton County, VA, Northumberland County, VA, Richmond County, VA, Westmoreland County, VA
The radar
The Norfolk radar (KAKQ), 112 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WWUS71 KAKQ 121727 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 127 PM EDT WED MAR 12 2014 MDZ021>025-NCZ102-VAZ075>078-085-086-098>100-130130- /O.NEW.KAKQ.WI.Y.0003.140312T2200Z-140313T1500Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- OUTER BANKS CURRITUCK-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-MIDDLESEX-MATHEWS-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...COROLLA...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 127 PM EDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT THURSDAY. * AREAS AFFECTED: THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE...THE NORTHERN NECK...COASTAL VIRGINIA BEACH...AND THE CURRITUCK OUTER BANKS. * WIND: BECOMING NORTHWEST 25 TO 30 MPH...WITH GUSTS OF 45 TO 50 MPH. * TIMING: THE WIND WILL SHIFT TO NORTHWEST THIS EVENING AND RAPIDLY INCREASE BEHIND A COLD FRONT. THE STRONGEST WIND IS EXPECTED TO BE FROM AROUND 8 PM THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. HOWEVER...THE WIND WILL REMAIN RATHER STRONG AND GUSTY INTO THURSDAY MORNING. * IMPACTS: TRAVEL COULD BE DIFFICULT FOR HIGH PROFILE VEHICLES. ADDITIONALLY...THE WIND COULD POTENTIALLY KNOCK DOWN SMALL TREE BRANCHES AND SCATTER TREE DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SUSTAINED WIND OF 31 TO 39 MPH IS EXPECTED AND OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
627 WWUS71 KAKQ 122255 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 655 PM EDT WED MAR 12 2014 MDZ021>025-NCZ102-VAZ075>078-085-086-098>100-130700- /O.CON.KAKQ.WI.Y.0003.000000T0000Z-140313T1500Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- OUTER BANKS CURRITUCK-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-MIDDLESEX-MATHEWS-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...COROLLA...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 655 PM EDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY. * AREAS AFFECTED: THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE...THE NORTHERN NECK...COASTAL VIRGINIA BEACH...AND THE CURRITUCK OUTER BANKS. * WIND: BECOMING NORTHWEST 25 TO 30 MPH...WITH GUSTS OF 45 TO 50 MPH. * TIMING: THE WIND WILL SHIFT TO NORTHWEST THIS EVENING AND RAPIDLY INCREASE BEHIND A COLD FRONT. THE STRONGEST WIND IS EXPECTED TO BE FROM AROUND 8 PM THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. HOWEVER...THE WIND WILL REMAIN RATHER STRONG AND GUSTY INTO THURSDAY MORNING. * IMPACTS: TRAVEL COULD BE DIFFICULT FOR HIGH PROFILE VEHICLES. ADDITIONALLY...THE WIND COULD POTENTIALLY KNOCK DOWN SMALL TREE BRANCHES AND SCATTER TREE DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SUSTAINED WIND OF 31 TO 39 MPH IS EXPECTED AND OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
326 WWUS71 KAKQ 130326 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1126 PM EDT WED MAR 12 2014 MDZ021>025-NCZ102-VAZ075>078-085-086-098>100-131130- /O.CON.KAKQ.WI.Y.0003.000000T0000Z-140313T1500Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- OUTER BANKS CURRITUCK-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-MIDDLESEX-MATHEWS-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...COROLLA...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 1126 PM EDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... * AREAS AFFECTED: THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE...THE NORTHERN NECK...COASTAL VIRGINIA BEACH...AND THE CURRITUCK OUTER BANKS. * WIND: NORTHWEST 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED OVERNIGHT BUT WILL REMAIN RATHER STRONG AND GUSTY THROUGH THURSDAY MORNING. * IMPACTS: TRAVEL COULD BE DIFFICULT FOR HIGH PROFILE VEHICLES. ADDITIONALLY...THE WIND COULD POTENTIALLY KNOCK DOWN SMALL TREE BRANCHES AND SCATTER TREE DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SUSTAINED WIND OF 31 TO 39 MPH IS EXPECTED AND OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
114 WWUS71 KAKQ 130757 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 357 AM EDT THU MAR 13 2014 MDZ021>025-NCZ102-VAZ075>078-085-086-098>100-131500- /O.CON.KAKQ.WI.Y.0003.000000T0000Z-140313T1500Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- OUTER BANKS CURRITUCK-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-MIDDLESEX-MATHEWS-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...COROLLA...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 357 AM EDT THU MAR 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * AREAS AFFECTED: THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE...THE NORTHERN NECK...COASTAL VIRGINIA BEACH...AND THE CURRITUCK OUTER BANKS. * WIND: NORTHWEST 25 TO 35 MPH...WITH GUSTS OF 45 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED THIS MORNING BUT WILL REMAIN RATHER STRONG AND GUSTY THROUGH EARLY AFTERNOON. * IMPACTS: TRAVEL COULD BE DIFFICULT FOR HIGH PROFILE VEHICLES. ADDITIONALLY...THE WIND COULD POTENTIALLY KNOCK DOWN SMALL TREE BRANCHES AND SCATTER TREE DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SUSTAINED WIND OF 31 TO 39 MPH IS EXPECTED AND OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
595 WWUS71 KAKQ 131026 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 626 AM EDT THU MAR 13 2014 NCZ102-VAZ098-131130- /O.CAN.KAKQ.WI.Y.0003.000000T0000Z-140313T1500Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 626 AM EDT THU MAR 13 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS BETWEEN 25 TO 35 MPH CONTINUE TODAY. $$ MDZ021>025-VAZ075>078-085-086-099-100-131500- /O.CON.KAKQ.WI.Y.0003.000000T0000Z-140313T1500Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS- ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 626 AM EDT THU MAR 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * AREAS AFFECTED: THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE AND NORTHERN NECK. * WIND: NORTHWEST 25 TO 35 MPH...WITH GUSTS BETWEEN 40 TO 45 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED THIS MORNING BUT WILL REMAIN RATHER STRONG AND GUSTY THROUGH EARLY AFTERNOON. * IMPACTS: TRAVEL COULD BE DIFFICULT FOR HIGH PROFILE VEHICLES. ADDITIONALLY...THE WIND COULD POTENTIALLY KNOCK DOWN SMALL TREE BRANCHES AND SCATTER TREE DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SUSTAINED WIND OF 31 TO 39 MPH IS EXPECTED AND OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
704 WWUS71 KAKQ 131502 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1102 AM EDT THU MAR 13 2014 MDZ021>025-VAZ075>078-085-086-099-100-131615- /O.EXP.KAKQ.WI.Y.0003.000000T0000Z-140313T1500Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS- ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 1102 AM EDT THU MAR 13 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ TG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 10:58 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 12, 10:58 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1058 AM EDT WED MAR 12 2014
.SYNOPSIS...
LOW PRESSURE WILL TRACK FROM NORTHERN WEST VIRGINIA TO THE NEW
JERSEY COAST TODAY...PUSHING ITS ASSOCIATED COLD FRONT INTO THE
AREA FROM THE WEST. THE FRONT WILL CROSS THE REGION THIS EVENING.
HIGH PRESSURE RETURNS THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATE THIS MORNG...LATEST AKQ RADAR AND SURROUNDING RADARS
INDICATE SHOWERS MOVING THRU WEST VA...SW AND SCNTRL VA...DOWN
INTO NRN NC. A LINE OF SHOWERS AND ISLTD TSTMS IN ADVANCE OF THE
COLD FRONT WAS PUSHING THRU CNTRL OH...ERN KY AND TN. THE MODELS
BRING THIS INITIAL AREA OF SHOWERS INTO/ACRS THE FA BETWEEN 10 AM
AND 5 PM. THE RUC/GFS/HRRR HAVE A VERY NARROW LINE OF CONVECTION
ASSOCIATED WITH THE COLD FRONT ARRIVING FM THE W AFTER 21Z...WHICH
CONTINUES TO THE E INTO THE EVENG HOURS.
WILL HOLD ONTO 50 POPS FOR TODAY. MUCH OF FA AWAY FM THE CST AND
NE NC REMAINS IN SLGT RISK FOR SVR WX...BUT LIMITING FACTORS WILL
BE THE LACK OF INSTABILITY (DUE TO AREA OF RAIN PUSHING THRU THE
REGION DURING THE DAY) AND LACK OF CONVERGENCE AHEAD OF/ALONG THE
COLD FRONT (WITH DEEP LAYERED LO LVL WNDS - TO ABT 5KFT - FM THE SW
PARALLEL TO THE COLD FRONT CROSSING THE FA). THERE WILL BE AN
INCREASE IN SFC SSW WNDS THIS AFTN...BUT AGAIN...DUE TO WIDESPREAD
CLOUDINESS AND PCPN...WILL LIMIT SPEEDS TO 15-20 MPH/GUSTS TO
25-35 MPH (HIGHEST NEAR ERN PORTION). HI TEMPS IN THE UPR 60S TO
MID 70S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
SFC LO PRES WILL INTENSIFY AS IT CONTS TO MOVE NE TO JUST OFF THE
ERN NEW ENG CST (LT) TNGT. STRONG NW WNDS WILL USHER A MUCH DRIER
AND COLDER AIRMASS INTO THE REGION (POTENTIAL GUSTS TO 40-45
MPH...ESPLY ERN/NE PORTIONS) TNGT AND THU. MAY NEED A WIND ADVSRY
FOR A PORTION OF THE AREA. BECOMING CLEAR TO PARTLY CLOUDY AFT
MDNGT TNGT WITH LOWS RANGING FM THE MID 20S TO MID 30S.
SUNNY/MOSTLY SUNNY THU WITH HI TEMPS ONLY RANGING FM THE U30S TO
M40S.
HI PRES THEN BLDS OVR THE AREA THEN SLIDES OUT TO SEA THU NGT AND
FRI. CLEAR/MOSTLY CLEAR AND COLD THU NGT WITH MIN TEMPS RANGING FM
THE UPR TEENS TO M20S. MOSTLY SUNNY AND A BIT BETTER AGAIN ON FRI
WITH HIGHS RANGING FM THE U40S TO U50S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NOT EXPECTING A PROLONGED PERIOD OF COLD TEMPS AS HIGH PRESSURE THAT
BUILDS IN FROM THE WEST QUICKLY MOVES EAST AND A RETURN FLOW RESULTS
HELPING TO PUSH A WARMER AIRMASS BACK INTO THE AREA FRIDAY EVENING.
FLOW REMAINS OUT OF THE SW ON SAT AS MODELS INDICATE CONVERGENCE
ALONG A SURFACE TROUGH MAY PRODUCE A LINE OF LIGHT SHOWERS ON SAT.
DUE TO MODEL DIFFERENCES...CONFIDENCE IS NOT HIGH ENOUGH TO ADD WX
INTO THE FORECAST AT THIS POINT. HIGH PRESSURE CENTERED NORTH OF THE
GREAT LAKES BEGINS TO NOSE DOWN INTO THE MID-ATLANTIC SAT NIGHT
AHEAD OF THE NEXT APPROACHING SURFACE LOW THAT WILL BE FORMING IN
THE SE US AND MOVING NE ON MONDAY. CHANCES FOR PRECIPITATION
INCREASE SUN NIGHT INTO MONDAY WITH THE APPROACH OF THAT LOW
PRESSURE SYSTEM. NW SURFACE FLOW/CLOUDS/PRECIP WILL CREATE COOL
CONDITIONS SUN THROUGH TUE.
EXPECT TEMPS IN THE MID 60S FOR SAT...FALLING INTO THE MID 50S FOR
SUNDAY AND INTO THE LOW 50S/UPR 40S ON MON. COOL/NEAR SEASONAL
MORNING TEMPS IN THE 30S EXPECTED THROUGH THE WEEKEND.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
MAINLY VFR THRU THE 12Z TAF PERIOD. LO PRES AND AN ASSOCIATED COLD
FRNT OVR THE OH VALLEY THIS MORNG WILL APPROACH THE MID ATLANTIC
THRU THE DAY. SLY WINDS WILL PICK UP LATER THIS MORNG AND GUST TO
25-35 MPH INTO THE AFTN. THERE WILL BE A CHANCE FOR TSTMS DURING THE
LATE AFTN AND ERLY EVENG HRS WITH STRONG TO SEVERE WIND GUSTS
PSBL. FOR NOW...INCLUDED JUST SHRA AT THE TAF SITES. IFR CONDS ARE
PSBL WITH HEAVIER PCPN.
SKIES CLR BY LATE TNGT. NW WINDS MAY GUST TO OVER 30 MPH THURSDAY
AND NEAR 40 MPH AT SBY. DRY/VFR WX PREVAILS THU THRU SUN. A COLD
FRNT MOVES THRU LATE SAT. THERE WILL BE A CHANCE OF RAIN BY MON.
&&
.MARINE...
SFC HI PRES REMAINS OFF THE SE CST THIS MORNG WITH A STALLED FRNTL
BNDRY N OF THE LOCAL AREA. SLY FLOW WILL AVG 10-15 KT THIS MORNG AS
LO PRES AND AN ASSOCIATED COLD FRNT APPROACH FRM THE W. GALE
WARNGS REMAIN IN EFFECT FOR THE BAY/CSTL WTRS AS WINDS PICK UP THIS
AFTN AND EVENG...SHIFTING TO THE W/NW AFTR MIDNITE AS THE COLD FRNT
CROSSES THE WTRS. WINDS WILL BE STRONG SCA OVR THE RIVERS/SOUND. THE
STRONGEST WINDS (GUSTS TO 45 KT) WILL OCCUR OVR THE NRN CSTL WTRS
LATE TNGT INTO THU MORNG. AS FOR WAVES/SEAS...EXPECT WAVES TO
INCREASE OVR THE BAY FRM 2-3 FT MIDDAY TDA TO 4-5 FT TNGT/THU. SEAS
WILL APPROACH 7-8 FT OUT 20 NM (ESPECIALLY OVR NRN WTRS) AND 3-5 FT
NEARSHORE. WILL KEEP INHERITED END TIME OF ERLY THU EVENG FOR ALL
HAZARDS...WITH WINDS DIMINISHING AS SFC HI PRES BLDS IN FRM THE W.
NEXT CHANCE FOR (MARGINAL) SCA CONDITIONS COMES FRI NGT AS LO PRES
PASSES N OF THE MID ATLANTIC.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ633-
635>638.
GALE WARNING UNTIL 8 PM EDT THURSDAY FOR ANZ630>632-634-650-
652-654-656-658.
&&
SYNOPSIS...TMG
NEAR TERM...ALB/TMG
SHORT TERM...ALB/TMG
LONG TERM...DAP
AVIATION...MAS
MARINE...MASHazardous weather outlook, Mar 12, 4:31 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 431 AM EDT WED MAR 12 2014 MDZ021-VAZ048-049-060>090-130830- DORCHESTER-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY- 431 AM EDT WED MAR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL CROSS THE REGION THIS EVENING...WITH SHOWERS AND POSSIBLE THUNDERSTORMS ACCOMPANYING THE FRONTAL PASSAGE. THERE IS A SLIGHT RISK OF SEVERE WEATHER...WITH THE PRIMARY THREAT DAMAGING WIND GUSTS. OTHERWISE...SOUTHWEST WINDS AHEAD OF THE FRONT MAY GUST TO 30 TO 35 MPH LATE THIS AFTERNOON AND EARLY EVENING...THEN NORTHWEST WINDS BEHIND FRONT WILL BE GUSTY TO POSSIBLY 40 MPH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NORTHWEST WINDS WILL BE GUSTY TO 30 TO 40 MPH ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ022>024-NCZ012>017-030>032-102-VAZ091>100-130830- WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 431 AM EDT WED MAR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL CROSS THE REGION THIS EVENING...WITH SHOWERS AND POSSIBLE THUNDERSTORMS ACCOMPANYING THE FRONTAL PASSAGE. THERE IS A SLIGHT RISK OF SEVERE WEATHER...WITH THE PRIMARY THREAT DAMAGING WIND GUSTS. OTHERWISE...SOUTHWEST WINDS AHEAD OF THE FRONT MAY GUST TO 30 TO 35 MPH LATE THIS AFTERNOON AND EARLY EVENING...THEN NORTHWEST WINDS BEHIND FRONT WILL BE GUSTY TO POSSIBLY 40 MPH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NORTHWEST WINDS WILL BE GUSTY TO 30 TO 40 MPH ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:33 PM EDT | Fire Weather Watch | AKQ | Bertie, Camden, Chowan, Currituck, Gates, Hertford and 3 more | 14 hr |
| Mar 12, 7:46 PM EDT | Special Weather Statement | AKQ | Northampton | 44 min |
| Mar 12, 5:31 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Louisa | 44 min |
| Mar 12, 6:22 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 38 min |
| Mar 12, 6:28 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Lunenburg, Nottoway | 47 min |
| Mar 12, 6:57 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Sussex, City of Emporia | 48 min |
Nearby
Wind Advisories in Virginia, 2014Wind Advisories in Maryland, 2014Wind Advisories in North Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.